A 46-year-old woman’s life in Baltimore, Maryland was put at stake when she suffered from an anaphylactic reaction, an allergy which transferred from her husband while having sex with him.
Allergic reaction during sex
Her husband was on medication which resulted in the transfer of infection through his semen.
According to the report, she felt ‘diarrhea, dizziness, itchy hands, severe sweating’ afterward and immediately rushed to A&E.
After doctors checkup, they immediately understood she was suffering from sepsis as her blood pressure fell. She was then put on an IV drip and provided with antibiotics but her later tests revealed she was actually in anaphylactic shock.
When doctors dig deeper then they came to know her husband was using antibiotics, Nafcillin, which holds penicillin, for his bacterial infection, which might have caused the anaphylactic shock in his wife.
His wife has been allergic to penicillin since childhood and not been exposed to it until now when she received it from her husband through the seminal fluid.
The woman was discharged with a warning
After doctors treated the unnamed women and normalized her blood pressure, she was discharged with the warning that she has to avoid sexual intercourse with her husband for at least one week after he finished his medications.
However, this is not the first case that came forward, two other cases similar to it came into the light.